Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 49, NWS Milwaukee, WI

May 10, 2015

NWS Milwaukee, WI issued this small craft advisory at May 10, 2015, 3:08 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 10, 2015, 3:08 AM CDT (08:08 UTC)
Expired
May 10, 2015, 4:44 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WHUS73 KMKX 100808
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT SUN MAY 10 2015

...BRISK NORTHEAST WIND AND HIGH WAVES TODAY...

.BRISK AND GUSTY NORTHEAST WINDS WILL CONTINUE TODAY. THE
NORTHEAST FETCH WILL LIKELY RESULT IN HIGH WAVES. 

LMZ643>646-101615-
/O.NEW.KMKX.SC.Y.0049.150510T0808Z-150511T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
308 AM CDT SUN MAY 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: NORTHEAST 15 TO 25 KNOTS. 

* WAVES: 3 TO 5 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
3 follow-up statements
895 
WHUS73 KMKX 101401
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 AM CDT SUN MAY 10 2015

...BRISK NORTHEAST WIND AND HIGH WAVES TODAY...

.BRISK AND GUSTY NORTHEAST WINDS WILL CONTINUE TODAY. THE
NORTHEAST FETCH WILL LIKELY RESULT IN HIGH WAVES.

LMZ643>646-102215-
/O.CON.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
901 AM CDT SUN MAY 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: NORTHEAST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
722 
WHUS73 KMKX 101945
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT SUN MAY 10 2015

...BRISK NORTHEAST WIND AND HIGH WAVES...

.BRISK AND GUSTY NORTHEAST WINDS WILL CONTINUE FOR THE REST OF
THIS AFTERNOON. HOWEVER THE WINDS WILL EASE THIS EVENING.

LMZ643>646-110000-
/O.CON.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
245 PM CDT SUN MAY 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
499 
WHUS73 KMKX 102144
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CDT SUN MAY 10 2015

...DENSE FOG OVER LAKE MICHIGAN...

.A MOIST NORTHEAST FLOW AND ADDED MOISTURE MOVING IN FROM THE
SOUTH WAS CAUSING DENSE FOG OVER THE WATERS OF LAKE MICHIGAN.

LMZ644>646-110545-
/O.CAN.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/
/O.NEW.KMKX.MF.Y.0005.150510T2144Z-150511T0900Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
444 PM CDT SUN MAY 10 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT MONDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* VISIBILITY: 1/4 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

LMZ643-102245-
/O.CAN.KMKX.SC.Y.0049.000000T0000Z-150511T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
444 PM CDT SUN MAY 10 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL BE JUST BELOW SMALL CRAFT CRITERIA. HOWEVER
DENSE FOG IS EXPECTED TO CONTINUE TONIGHT.  

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 9, 10:20 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, May 9, 10:20 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1020 PM CDT SAT MAY 9 2015

.UPDATE...

&&

.AVIATION/06Z TAFS/...

MVFR CIGS OFF LAKE MICHIGAN. CIGS RISE TO VFR WELL INLAND. MODELS
ARE TRENDING BEST PRECIP POTENTIAL TO OUR SOUTH TONIGHT EXCEPT FOR
A SMALL PART OF SOUTHEAST WISCONSIN ASSOCIATED WITH THE WEAK MID
LEVEL SHORTWAVE. THEREFORE MVFR CIGS SHOULD EXPAND A BIT ALONG
WITH POTENTIAL IFR AROUND SUNRISE FAR SOUTHEAST.

PERCENTAGES INCREASE FOR A RETURN TO MVFR AND SHOWER AND
THUNDERSTORMS AS A WARM FRONT APPROACHES FROM THE SOUTH SUNDAY
EVENING.

&&

MARINE...

NORTH/NORTHEAST FETCH WITH GUSTS TO 20 KNOTS INTO THIS TONIGHT.
WINDS AND WAVES JUST BELOW SMALL CRAFT CRITERIA.

&&

.PREV DISCUSSION... /ISSUED 210 PM CDT SAT MAY 9 2015/

TONIGHT - CONFIDENCE...MEDIUM
WEAK SURFACE RIDGING AND COOL NE FLOW WILL DOMINATE. NAM/GFS/ECMWF ARE
IN PRETTY GOOD AGREEMENT NOW THAT MAIN PRECIP SHOW WILL STAY SOUTH OF WI.
THE 12Z NH/REG GEM HAVE ALSO SCALED BACK FROM ORIGINALLY AGGRESSIVE
SOLUTIONS FOR LATER TONIGHT. SO HAVE TRIMMED POPS BACK FURTHER. CLOUDS
HAVE BEEN STUBBORN WITH INVERSION KEEPING DECENT MIXING AT BAY. HOWEVER
SOME HOLES HAVE MANAGED TO DEVELOP IN PARTS OF SRN WI. EXPECT ANY DECREASE
THIS EVENING TO FILL BACK IN AS WEAK ISENTROPIC ASCENT AND SOME 925/850
MOIST ADVECTION TAKES HOLD AS THE 925/850 FLOW TURNS A BIT MORE SE.

SUNDAY - CONFIDENCE...LOW TO MEDIUM
MAIN CHALLENGE WILL BE ON PRECIP COVERAGE. THE KEY WILL BE STRENGTH OF A
LEAD SHORTWAVE BEING KICKED OUT OF THE PRIMARY UPPER TROUGH. 12Z ECMWF NOT
GIVING THIS MUCH WEIGHT. THERE WILL BE AN UPTICK IS ISENTROPIC LIFT AND MOISTURE
ADVECTION HOWEVER THE INITIAL LLJ PEELS TO OUR SOUTH LEAVING THE BETTER LOW
LEVEL OOMPH TO OUR SOUTHEAST. STILL NEED TO ACCOUNT FOR THE WAVE SHOWN BY
THE GFS/GEM/NAM/4KM SPC WRF. THE ECMWF IS ACTUALLY DRY THROUGH 00Z...SO THE
SCALE DOWN IN POPS WON/T BE ENOUGH IN THIS OUTLIER SCENARIO PANS OUT. DEGREE
OF ANY APPRECIABLE INLAND WARMING WILL HINGE ON SKY COVER. BEING SITUATED NORTH
OF THE WARM FRONT WITH THE EAST FLOW WILL NOT GO MUCH ABOVE PERSISTENCE.

SUNDAY NIGHT INTO MONDAY...FORECAST CONFIDENCE IS MEDIUM.

THE MOST ENERGETIC PART PART OF THIS STORM EVOLUTION WILL PUSH
INTO SOUTHERN WISCONSIN SUNDAY NIGHT. THE CLOSED UPPER WILL SHIFT
NORTH INTO FAR EASTERN SOUTH DAKOTA/SW MINNESOTA WITH A SLIGHT
NEGATIVE TILT OVERNIGHT. ALL THE MODELS SHOW A LEAD SHORT WAVE
IMPULSE PUSHING NORTH INTO THE WESTERN GREAT LAKES AHEAD OF THE
PARENT LOW. THE STRENGTHENING UPPER JET AND ITS CONFIGURATION
COUPLED WITH THE H5 PATTERN SUPPORT MODERATE TO STRONG UPPER LEVEL
DIVERGENCE OVER SOUTHERN WISCONSIN.

DOWN BELOW...THE 850MB WARM FRONT WILL PUSH NORTH INTO SOUTHERN WI
BY SUNDAY EVENING...BUT THE SFC FRONT LIKELY WON/T GET INTO
WISCONSIN UNTIL CLOSER TO 09-12Z MONDAY. THE LOW LEVEL JET WILL
BE INCREASING AHEAD OF THIS LARGE SYSTEM WITH DECENT WARM AIR
ADVECTION PUSHING QUICKLY NORTH THROUGH WISCONSIN. SHOWERS AND
STORMS ARE LIKELY AS THEY FIRE CLOSER TO THE SFC FRONT SOUTH OF
WISCONSIN SUNDAY AFTERNOON...THEN RACE NORTH OVERNIGHT. THEY MAY
OUTRUN THE SURFACE FRONT AND BECOME ELEVATED FOR A TIME WITH THE
MAIN THREAT BEING HAIL AND POSSIBLY WIND. BUT...IF THEY BECOME
SURFACE BASED WITH THE SURFACE WARM FRONT LATER ON...THE DEEP
LAYER SHEAR PUSHING 40-50KTS COULD SUPPORT A TORNADO THREAT.

ONE PROBLEM WITH STORM STRENGTH IS TIMING. IT WILL BE DURING THE
DIURNAL MIN WITH CAPE VALUES LIMITED IN THE EARLY MORNING. THE
DYNAMICS HOWEVER WILL BE STRONG AND COULD OVERCOME THIS WEAKNESS.

A TRAILING COLD FRONT/TROF WILL LIKELY EXIT EASTERN WISCONSIN
TOWARD MID DAY. WE/LL HAVE TO WATCH FOR REDEVELOPMENT/ENHANCEMENT
OF STORMS ALONG THIS BOUNDARY...BUT IT APPEARS THE BEST CHANCE
FOR STRONG STORMS WILL BE EAST OF WISCONSIN BY THE TIME THINGS GET
GOING. PLUS...THERE WILL BE PLENTY OF CLOUDS HANGING AROUND TO
LIMIT THE FAVORABLE DIURNAL TRENDS.

TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE THEN BUILDS IN FOR MID WEEK...BRINGING A COOLER AND
DRIER PERIOD. THE COOLEST DAY WILL BE TUE WITH HIGHS HOLDING IN
THE 50S...BUT TEMPS WILL MODIFY EACH DAY GOING FORWARD. LOWS WED
MORNING WILL BE IN THE 30S AND COULD RESULT IN SOME PATCHY FROST.

FRIDAY AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

THE HIGH WILL SHIFT EAST AND WE START TO GET INTO THE RETURN FLOW
AS ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SMALL
CHANCES OF SHOWERS AND STORMS ARE POSSIBLE BY SATURDAY.

AVIATION/00Z TAFS/...MVFR CIGS ON THE STUBBORN SIDE. EVEN PATCHY IFR
NEAR THE LAKE. ENOUGH MIXING HAS RESULTED IN A TRANSITION TO VFR CIGS WELL
INLAND. MODELS ARE TRENDING BEST PRECIP POTENTIAL TO OUR SOUTH TONIGHT AND
EVEN POTENTIAL FOR A DELAYED ONSET SUNDAY. 12Z ECMWF HAS COME IN DRY WITH
LITTLE REFLECTION OF LEAD SHORTWAVE RIDING NE FROM PRIMARY TROUGH. BETTER LLJ
ON MOST MODELS ALSO PEELS TO OUR SOUTHEAST SO CONFIDENCE IN WIDESPREAD PRECIP
LOW AT THE MOMENT BUT WILL STILL BE HAVE CHANCE POPS GOING AS GEM/NAM AND GFS
STILL INFLUENCE OF A SHORTWAVE GENERATING SHRA/ISOLD T FOR A TIME. WHILE
SREF CIG/VSBY PROG IMPROVES CIGS OVERNGT FOR A TIME...PERCENTAGES INCREASE FOR A
RETURN TO MVFR AND POTENTIALLY IFR CIGS. MAKES SENSE GIVEN WARM FRONT PROGGD
TO STAY SOUTH OF WI THROUGH AT LEAST 00Z MON...SO LOW LEVEL NE-E FLOW SUPPORTIVE
OF A FAIR AMOUNT OF STRATUS COVERAGE.

MARINE...NNE FETCH WITH GUSTS TO 20 TO 25 KNOTS INTO THIS EVENING WILL KEEP WAVES
ON THE HIGH SIDE. WINDS TURN MORE NE-E ON SUNDAY AND SOME EASING EXPECTED BUT
ONSHORE COMPONENT TO MAINTAIN WAVE HEIGHTS ABOVE CRITERIA FOR A TIME. SO NO CHANGES
PLANNED TO GOING SMALL CRAFT ADVISORY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...HENTZ
TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR
SUNDAY NIGHT THROUGH SATURDAY...DAVIS
Hazardous weather outlook, May 9, 11:42 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 PM CDT SAT MAY 9 2015

WIZ046-047-051-052-056>060-062>072-110445-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1142 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED SUNDAY INTO MONDAY
AS LOW PRESSURE AND A FRONTAL BOUNDARY MOVE THROUGH THE REGION.
SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY EVENING AND
POSSIBLY AGAIN MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT OR MONDAY.

LMZ643>646-110445-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1142 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NORTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTH WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA.

THUNDERSTORMS ARE LIKELY SUNDAY INTO MONDAY AS LOW PRESSURE AND A
FRONTAL BOUNDARY MOVE THROUGH THE REGION. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE.

SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED MONDAY AFTERNOON
THROUGH TUESDAY DUE TO BRISK WESTERLY WINDS IN THE WAKE OF LOW
PRESSURE.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:40 PM CDTDense Fog AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more16 hr
May 10, 4:44 PM CDTMarine Dense Fog AdvisoryMKX22 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.